Alert archive / Alabama / Flash Flood Warnings in 2024

Flash Flood Warning 4, NWS Birmingham, AL

February 12, 2024Bullock County, Macon County, Montgomery County, Alabama

NWS Birmingham, AL issued this flash flood warning at Feb 12, 2024, 2:43 AM CST for Bullock County, Macon County, Montgomery County, Alabama. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2024, 2:43 AM CST (08:43 UTC)
Expired
Feb 12, 2024, 7:45 AM CST
In force
5 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Bullock County, AL, Macon County, AL, Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 41 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 5:30 AM CSTFLASH FLOODTuskegee, ALNumerous roadways in Macon County became impassable after several inches of rainfall overnight.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 167 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2024-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2024-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WGUS54 KBMX 120843
FFWBMX
ALC011-087-101-121145-
/O.NEW.KBMX.FF.W.0004.240212T0843Z-240212T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
243 AM CST Mon Feb 12 2024

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Montgomery County in south central Alabama...
  Northwestern Bullock County in southeastern Alabama...
  Macon County in southeastern Alabama...

* Until 545 AM CST.

* At 243 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Montgomery, Tuskegee, Notasulga, Milstead, Meadville, Pike Road, 
  Shorter, Franklin, Hardaway, Waugh, Tysonville, Victoryland, 
  Shopton, Mount Meigs, Liverpool, Pine Level, Auburn University In 
  Montgomery, Eastdale Mall, Davisville and Pinedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3205 8640 3235 8640 3244 8592 3255 8562
      3249 8545 3225 8544 3221 8575 3197 8615
      3197 8630 3205 8630

FLASH FLOOD...RADAR INDICATED

$$

HR
3 follow-up statements
569 
WGUS74 KBMX 121031
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
431 AM CST Mon Feb 12 2024

ALC011-087-101-121145-
/O.CON.KBMX.FF.W.0004.000000T0000Z-240212T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bullock AL-Macon AL-Montgomery AL-
431 AM CST Mon Feb 12 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CST EARLY THIS 
MORNING FOR MONTGOMERY, NORTHWESTERN BULLOCK AND MACON COUNTIES...

At 431 AM CST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3.5 and 5 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Montgomery, Tuskegee, Notasulga, Milstead, Meadville, Pike Road, 
  Shorter, Franklin, Hardaway, Waugh, Tysonville, Victoryland, 
  Shopton, Mount Meigs, Liverpool, Pine Level, Auburn University In 
  Montgomery, Eastdale Mall, Davisville and Pinedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3205 8640 3235 8640 3244 8592 3255 8562
      3249 8545 3225 8544 3221 8575 3197 8615
      3197 8630 3205 8630

FLASH FLOOD...RADAR INDICATED

$$

HR
050 
WGUS54 KBMX 121119
FFWBMX
ALC011-087-101-121345-
/O.EXT.KBMX.FF.W.0004.000000T0000Z-240212T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
519 AM CST Mon Feb 12 2024

The National Weather Service in Birmingham has extended the

* Flash Flood Warning for...
  Montgomery County in south central Alabama...
  Northwestern Bullock County in southeastern Alabama...
  Macon County in southeastern Alabama...

* Until 745 AM CST.

* At 519 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3.5 and 5.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Montgomery, Tuskegee, Notasulga, Milstead, Meadville, Pike Road, 
  Shorter, Franklin, Hardaway, Waugh, Tysonville, Victoryland, 
  Shopton, Mount Meigs, Liverpool, Pine Level, Auburn University In 
  Montgomery, Eastdale Mall, Davisville and Pinedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3205 8640 3235 8640 3244 8592 3255 8562
      3249 8545 3225 8544 3221 8575 3197 8615
      3197 8630 3205 8630

FLASH FLOOD...RADAR INDICATED

$$

HR
402 
WGUS74 KBMX 121239
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
639 AM CST Mon Feb 12 2024

ALC011-087-101-121345-
/O.CON.KBMX.FF.W.0004.000000T0000Z-240212T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bullock AL-Macon AL-Montgomery AL-
639 AM CST Mon Feb 12 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CST THIS 
MORNING FOR MONTGOMERY, NORTHWESTERN BULLOCK AND MACON COUNTIES...

At 639 AM CST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3.5 and 5.5 inches of rain have 
fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Montgomery, Tuskegee, Notasulga, Milstead, Meadville, Pike Road, 
  Shorter, Franklin, Hardaway, Waugh, Tysonville, Victoryland, 
  Shopton, Mount Meigs, Liverpool, Pine Level, Auburn University In 
  Montgomery, Eastdale Mall, Davisville and Pinedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3205 8640 3235 8640 3244 8592 3255 8562
      3249 8545 3225 8544 3221 8575 3197 8615
      3197 8630 3205 8630

FLASH FLOOD...RADAR INDICATED

$$

HR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 10:51 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Feb 11, 10:51 PM CST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1051 PM CST Sun Feb 11 2024

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 102 PM CST SUN FEB 11 2024

A deep positively-tilted longwave trough extended from over
Wisconsin southwest t over far Northwest Texas. Broad ridging is
centered over the Western Caribbean Sea with a broad southwest
flow prevailing aloft across the area. A stationary surface
boundary extends roughly parallel just southeast of the Interstate
59 corridor from Southern Mississippi northeast into Northern
Georgia.

This afternoon.

A Jet max aloft will move northeast over the Lower Mississippi
River Valley Region to our southwest later this afternoon,
supporting widespread shower and thunderstorm activity while a
closed mid-level low becomes more defined over West-Central Texas.
Several shortwave impulses will also arrive from the west,
further supporting convective activity. An outflow boundary has
pushed south across much of our west and central counties and the
boundary is analyzed roughly to the south of the U.S. Highway 80
corridor whereas convergence is indicated between Hattiesburg, MS
and Meridian, MS and this convergence zone likely exists extending
northwest across our far southwest counties where it becomes
rather diffuse near Selma. We are watching some storms across
interior Southwest Alabama to the south of our forecast area as
they move northeast within the warm sector. Though instability is
temporarily reduced across our west and most of our southwest
counties at this time, the surface boundary is expected to return
northward through the rest of the afternoon, resulting in low-
level instability returning in earnest.

Heavier convective activity is ongoing to the west over portions
of Arkansas, Louisiana and Mississippi and is moving east toward
the area, meanwhile activity is developing across the Interior
part of Southwest Alabama ahead of that complex of storms. Though
initially the Southwest Alabama storms will help to limit
southerly flow in the lower levels into our southwest, the
activity looks to continue to lift northward, eventually
interacting/merging with the convection approaching from the west.

Sufficient wind shear exists for storm organization and forcing
aloft will support eastward motion. A primary limiting factor will
be more marginal instability due to clouds and a cold pool from
morning activity, however, as addressed above, this airmass is
gradually eroding away at this time across our far southwest with
increasing instability expected to expand northeast with time. All
severe weather hazards will be possible with best potential west
and southwest through the rest of the afternoon.

Expect chances for showers and thunderstorms to increase through
the afternoon from the southwest, expanding to the north and east
through sunset. Though winds are largely out of the north to
northwest early this afternoon, southeast flow persists across our
southeast counties and will redevelop across much of the area
through mid to late afternoon. Highs will range from near 60 far
northwest to the mid 70s far south.

Tonight.

Continued increases in the jet stream aloft with the approaching
upper low over the Central Texas/Oklahoma border overnight with
more shortwave s moving northeast over the area will support
widespread rain with some lingering thunderstorms overnight.
Surface low pressure will become more defined and organized to our
southwest across Northern Louisiana through the evening and will
move northeast along the stalled front paralleling the Interstate
59 corridor.

Wind shear will remain sufficient for organized storms with all
modes of severe weather possible given sufficient instability,
which will remain the limiting factor. Surface convergence along
the boundary with the approach of the low pressure system will
further promote uplift and may result in locally heavy rainfall in
vicinity of the front. A flood watch has been issued for portions
of our Central, Eastern and Northeast Counties to account for
this potential which will be maximized in urbanized, low-lying and
poor-drainage areas.

Winds overnight will be from the southeast, eventually converging
toward the approaching surface low, with speeds from 5-10 mph.
Low temperatures will reflect a thermal gradient along the
stationary front with readings in the mid 40s far north while far
south areas will experience lows in the mid 60s.

Monday.

Strong jet dynamics aloft will lift northeast over the area
during the day Monday as the upper low moves east over Arkansas
through the day. Surface low pressure will move northeast,
becoming centered over South-Central Tennessee by midday while a
cold front arrives from the west. Areas generally near and south
of the Interstate 59 corridor will become warm-sectored after
midnight and through much of the morning hours before more stable
air pushes in from the west through the area by mid afternoon.

A continued risk for heavy rainfall and localized flooding will
exist across our East-Central and Northeast Counties through the
morning with a continued risk for some severe storms generally
near and south of the Interstate 59 corridor, becoming confined to
areas east of Interstate 65 by late morning. All modes of severe
weather will be possible due to strong wind shear with sufficient
instability across this area.

Expect widespread showers and some thunderstorms to start the day
with the heaviest activity pushing east of the Interstate 65
corridor towards noon and becoming increasingly confined to our
eastern counties through the afternoon hours. Lingering showers
will remain possible west with persistent clouds expected. Surface
winds will shift out of the west and will increase with the cold
front's arrival with speeds from 6-12 mph with gusts toward 20 mph
possible during the afternoon. High temperatures will range from
the low 60s far northwest to the low 70s far southeast.

05

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 307 PM CST SUN FEB 11 2024

Long term forecast is on track this afternoon, with high pressure
bringing drier conditions through much of the week. Rain returns
last in the week.

14

Previous long-term discussion:
(Monday night through next Saturday)
Issued at 326 AM CST SUN FEB 11 2024

High pressure builds in across the Gulf States Monday night and will
persist through at least Friday morning with generally zonal flow
aloft. This should lead to rain-free conditions and mostly clear to
partly cloudy skies. Rain chances being to increase again Friday
evening through Saturday as our next trough approaches from the
west. This next system is expected to ride along the Gulf Coast,
which should result in largely stratiform rain, so we have not added
mention of thunderstorms in the forecast for next weekend.

25/Owen

&&

.AVIATION...
(06Z TAFS)
Issued at 1047 PM CST SUN FEB 11 2024

Numerous showers and tstms expected across central Alabama thru
18Z. Thru 15Z, most of heavier rain and embedded tstms will be
along and south of I-20. The heavier showers and tstms will
produce vsbys blo 3 miles. MVFR cigs will prevail through the
period, with lcl cigs blo 1000 ft agl thru 18Z. Cigs will improve
after 18Z from west to east as drier low level air advects
eastward behind a dry line. Sfc winds behind the dry line will
become southwest at 10-15 kts with gusts to 22 kts.

58/rose

&&

.FIRE WEATHER...

Widespread soaking rains and a few thunderstorms are possible
through tomorrow. Afternoon minimum RH values remain above 50
percent tomorrow afternoon. Southerly 20ft winds will be at or
less than 10mph today, becoming southwesterly Monday and
increasing to 10-15mph.

High pressure will bring dry weather back on Tuesday through the
end of the forecast period. Minimum RH values will be above 35
percent each afternoon. 20ft winds from the northwest remain
elevated at 8-12mph Tuesday, before diminishing Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     57  67  36  55 /  90  90  20   0
Anniston    59  67  38  56 /  90 100  20   0
Birmingham  58  66  38  55 /  90  90  20   0
Tuscaloosa  57  66  38  59 /  90  80  10   0
Calera      59  67  38  56 /  90  90  10   0
Auburn      60  68  40  57 /  80 100  10   0
Montgomery  63  70  40  57 /  80  90  10   0
Troy        67  72  40  58 /  80 100  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday afternoon for the following counties:
Autauga-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee-Chilton-
Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Greene-Hale-Jefferson-
Lee-Lowndes-Macon-Marengo-Montgomery-Perry-Randolph-Russell-
Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa.

&&

SHORT TERM...05
LONG TERM....14
AVIATION...58/rose
Hazardous weather outlook, Feb 11, 3:39 AM CST, 23 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
339 AM CST Sun Feb 11 2024

ALZ011>015-017>050-121245-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
339 AM CST Sun Feb 11 2024

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a risk of heavy rain that could lead to isolated flooding
today, especially for areas north of Interstate 20.

Strong to severe storms are possible across most of Central AL this
evening and through the overnight hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe storms are possible through Monday morning across
all of Central Alabama.

.SPOTTER INFORMATION STATEMENT...

Limited activation of storm spotters and emergency management may be
needed today and tomorrow.

In the hours before

Special weather statement, Feb 11, 10:05 PM CST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1005 PM CST Sun Feb 11 2024

ALZ025-027-120430-
Shelby AL-Talladega AL-
1005 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT TALLADEGA AND SOUTHEASTERN
SHELBY COUNTIES THROUGH 1030 PM CST...

At 1005 PM CST, Doppler radar was tracking a strong thunderstorm near
Wilsonville, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Talladega, Sylacauga, Chelsea, Childersburg, Columbiana, Wilsonville,
Talladega Springs, Vincent, Harpersville, Westover, Oak Grove, Waldo,
Bon Air, Alpine Bay Resort, Winterboro, Fayetteville, Alpine,
Sycamore, Logan Martin Dam, and Lay Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3329 8612 3319 8612 3320 8617 3314 8618
      3310 8638 3310 8649 3309 8651 3307 8651
      3306 8658 3331 8667 3341 8638 3340 8638
      3343 8633 3353 8606 3330 8602
TIME...MOT...LOC 0405Z 246DEG 45KT 3319 8651

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

25/Owen
Local storm report, Feb 11, 10:30 PM CST, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1030 PM CST Sun Feb 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     Hail             4 ESE Shelby County Air 33.16N 86.72W
02/11/2024  E0.25 inch       Shelby             AL   Amateur Radio

            Report of pea-size hail in the Waterford
            subdivision in Calera.

&&
Special weather statement, Feb 11, 10:35 PM CST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1035 PM CST Sun Feb 11 2024

ALZ021-027-028-120515-
Clay AL-Talladega AL-Cleburne AL-
1035 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TALLADEGA...SOUTHWESTERN
CLEBURNE AND CENTRAL CLAY COUNTIES THROUGH 1115 PM CST...

At 1035 PM CST, Doppler radar was tracking a strong thunderstorm over
Waldo, or near Talladega, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Oxford, Talladega, Lineville, Ashland, Munford, Waldo, Grant Town,
Barfield, Winterboro, Anniston Regional Airport, Delta, Mount Cheaha,
Logan Martin Lake, Hollis Crossroads, Camp Mac, Chandler Springs,
Chalafinnee, Ironaton, Jenifer, and Lake Chinnabee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3349 8564 3338 8565 3331 8564 3330 8565
      3319 8617 3349 8625 3359 8596 3359 8580
      3356 8579 3356 8575 3360 8574 3360 8572
      3361 8572 3361 8569 3363 8569 3363 8567
      3350 8563
TIME...MOT...LOC 0435Z 252DEG 50KT 3339 8600

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Feb 11, 10:55 PM CST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1055 PM CST Sun Feb 11 2024

ALZ019-021-028-029-120530-
Calhoun AL-Clay AL-Randolph AL-Cleburne AL-
1055 PM CST Sun Feb 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN RANDOLPH...SOUTHEASTERN
CALHOUN...CLEBURNE AND NORTHEASTERN CLAY COUNTIES THROUGH 1130 PM
CST...

At 1055 PM CST, Doppler radar was tracking a strong thunderstorm near
Corinth, or 7 miles south of Heflin, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Anniston, Oxford, Heflin, Fort McClellan, Ranburne, Fruithurst,
Edwardsville, Morrison Cross Roads, Barfield, Corinth, Muscadine,
Abernathy, Fosters Cross Roads, Delta, Mars Hills, Graham, Newell,
Coleman Lake And Campground, Choccolocco, and Trickem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3333 8572 3374 8581 3385 8538 3340 8529
TIME...MOT...LOC 0455Z 252DEG 49KT 3354 8561

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

25/Owen

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 7:38 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days
Feb 11, 10:05 PM CSTSpecial Weather StatementBMXTalladega25 min
Feb 11, 10:35 PM CSTSpecial Weather StatementBMXClay, Talladega40 min
Feb 11, 10:55 PM CSTSpecial Weather StatementBMXCleburne35 min
Feb 12, 12:57 AM CSTAreal Flood AdvisoryBMXChambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa3 hr
Feb 12, 1:18 AM CSTAreal Flood AdvisoryBMXLee, Macon, Russell117 min
Feb 12, 1:51 AM CSTSevere Thunderstorm WarningBMXSumter18 min
Feb 12, 2:19 AM CSTAreal Flood AdvisoryBMXBullock, Macon, Montgomery3 hr
Feb 12, 2:29 AM CSTAreal Flood AdvisoryBMXGreene, Hale, Marengo, Perry, Sumter3 hr
Feb 12, 2:31 AM CSTAreal Flood AdvisoryBMXChambers, Lee3 hr
Feb 12, 2:41 AM CSTFlash Flood WarningBMXLee5 hr
Feb 12, 4:36 AM CSTRiver Flood WarningBMXElmore, Montgomery4 days
Feb 12, 4:41 AM CSTAreal Flood AdvisoryBMXAutauga, Dallas, Lowndes2 hr
Feb 12, 8:39 AM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby16 hr
Feb 12, 8:41 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry27 hr
Feb 12, 8:42 AM CSTRiver Flood WarningBMXDallas, Perry5 hr
Feb 12, 8:44 AM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery3 days
Feb 12, 9:50 AM CSTRiver Flood WarningBMXDallas4 days
Feb 12, 9:51 AM CSTRiver Flood WarningBMXAutauga, Dallas, Lowndes3 days
Feb 12, 11:33 AM CSTSpecial Weather StatementBMXTuscaloosa42 min
Feb 12, 12:09 PM CSTSpecial Weather StatementBMXWalker36 min
Feb 12, 12:22 PM CSTSpecial Weather StatementBMXBibb38 min
Feb 12, 12:45 PM CSTSpecial Weather StatementBMXJefferson45 min
Feb 12, 1:10 PM CSTSpecial Weather StatementBMXBlount35 min
Feb 12, 3:46 PM CSTSpecial Weather StatementBMXBlount, Calhoun, Clay, Coosa, Etowah, St. Clair and 2 more59 min
Feb 12, 4:46 PM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Clay, Cleburne, Randolph59 min

Nearby

Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.